Facebook Pixel

taking birth control pills and doxycycline for acne??

By June 28, 2010 - 12:44pm
Rate This

I went to this clinic where they had a dermatologist. I'm unsure about the acne treatments she prescribed.
She put me on an topical antibiotic sulfur-based lotion, tretinoin, doxycycline and tri sprintec birth control pills. I think this is too much for my skin.
Will the antibiotic, doxycycline, reduce the effects of the pill to help my acne? i have always heard that antibiotics reduce the effects of the pill.

Add a Comment1 Comments

HERWriter Guide

lea- It's good that you asked this question. Doxycycline can make birth control pills less effective and you should use a second method of birth control while you are taking doxycycline to keep from getting pregnant.

Read more: http://www.drugs.com/doxycycline.html#ixzz0sIOnez00

June 29, 2010 - 6:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!